+-

Author Topic: Post surgery nausea and dysplasia issue  (Read 2496 times)

0 Members and 1 Guest are viewing this topic.

Aerial

  • Sr. Member
  • ****
  • Posts: 478
Post surgery nausea and dysplasia issue
« on: December 06, 2011, 10:13:50 PM »
Hello- Surgery went smoothly on Monday.  After the surgery Dr. Gross did confirm that I have dysplasia with an oval shaped femoral head and socket.  According to the post op report, the severe arthritis I had was secondary to dysplasia. Interesting!  My main question at this point is whether anyone experienced pretty bad nausea post surgery.  I was feeling nauseous on and off all day today.  I was discharged at around 4:00 and promptly threw up twice on the short ride home. I was prescribed Xarelto for nausea and took a dose earlier today but still had a problem.  If you had an issue like this, how long did it last?
« Last Edit: December 06, 2011, 10:16:36 PM by Aerial »
Right hip resurfacing with Dr. Gross on 12/5/11!

Tin Soldier

  • Hero Member
  • *****
  • Posts: 1117
Re: Post surgery nausea and dysplasia issue
« Reply #1 on: December 06, 2011, 10:21:06 PM »
I was nauseous through the night and a little in the morning after being discharged, the first time.  Second time I had none of it.  I think it had to do with the meds.  I think I was on an anti-nausea med IV or in the little pill bucket they give every few hours and was unaware of it.  Stopping with that and jumping in a car for a 6 hour ride was probabaly not the best remedy.  The second time, I had shut off the oxy a little earlier, and did a better job of keeping my guts in shape before discharge.

This might sound like a broken record, eat yogurt, drink lots of water, and sleep.  That should help. 
LBHR 2/22/11, RBHR 8/23/11 - Pritchett.

osubucks

  • Newbie
  • *
  • Posts: 20
Re: Post surgery nausea and dysplasia issue
« Reply #2 on: December 07, 2011, 12:10:38 AM »
I was nauseous for a a couple days post surgery on and off.They gave me Zofran in my iv and that did the trick.

tennisgirl

  • Jr. Member
  • **
  • Posts: 97
Re: Post surgery nausea and dysplasia issue
« Reply #3 on: December 07, 2011, 12:47:30 AM »
Xarelto is the blood thinner, and Dr. Gross can prescribe Zofran for nausea.  It's not unusual to be nauseous post surgery...could be from the pain meds too.

Hope you are feeling better!

Mindi
R Biomet Uncemented Dr. Gross 11/9/2011

Aerial

  • Sr. Member
  • ****
  • Posts: 478
Re: Post surgery nausea and dysplasia issue
« Reply #4 on: December 07, 2011, 01:45:05 AM »
So xraleto is not for nausea, your right!  If I am still nauseous in the morning I'll give them a call. 
Right hip resurfacing with Dr. Gross on 12/5/11!

papalagidiver

  • Newbie
  • *
  • Posts: 14
Re: Post surgery nausea and dysplasia issue
« Reply #5 on: December 07, 2011, 07:30:05 PM »
I am taking Xarelto and as soon as I take it I get nauseated and lightheaded. On the first day after surgery I nearly fainted and got covered in cold sweat.  Now, a week later it got better but it still is the worst part of my recovery. Today I am going to take it at night instead of morning and see if I do better.

Mark

fenceman

  • Full Member
  • ***
  • Posts: 238
Re: Post surgery nausea and dysplasia issue
« Reply #6 on: December 08, 2011, 06:21:47 PM »
I was nauseas from oxycodone and the other narcotics.  Switch to the tylenol asap.  I felt much better.
L-BHR - Aug 2008 - Dr. Brooks  Cleveland Clinic Main Campus
R-BHR - Dec 2012 - Dr. Brooks  Cleveland Clinic Euclid Hospital
L-BHR Revision Nov 2017 - Dr. Brooks Euclid

Aerial

  • Sr. Member
  • ****
  • Posts: 478
Re: Post surgery nausea and dysplasia issue
« Reply #7 on: December 08, 2011, 06:34:12 PM »
I called the doctor's office today and they are going to call in some Zofran.  Hopefully, that will do the trick.  I tried to cut the pain dosages down to prevent nausea but then the pain was not controlled.  I was told that by a week out I should feel much better.  The hip pain in definitely not there which is good but I can't really "enjoy" that because of butt/muscle pain and incision pain!
Right hip resurfacing with Dr. Gross on 12/5/11!

tennisgirl

  • Jr. Member
  • **
  • Posts: 97
Re: Post surgery nausea and dysplasia issue
« Reply #8 on: December 09, 2011, 02:58:49 PM »
Hang in there Arial!  I get what you saying and I hope the Zofran is doing the trick.  Ice as much as you can...feed that ice machine monster.  Hydrate too, although I'm sure if you are feeling nauseous that is difficult.

Papalagidiver...I think the Xarelto made me ill also, and was able to stop taking it at 3 weeks post op after checking with my surgeon's office. 
R Biomet Uncemented Dr. Gross 11/9/2011

 

Recent Posts

Advertisements

Donate Thru Pay Pal

Surface Hippy Gear

Accordion Player Pat Webmaster/Owner

Owner/Webmaster of Surface Hippy

Statcounter

View My Stats

Powered by EzPortal